MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT351414
Medical Device Problem Codes Microbial Contamination of Device (2303); Device Endoleak (4074)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on september 25, 2019, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.Six weeks post operatively, the patient presented with skin lesions.Computed tomography (ct) imaging showed successful exclusion of the aortic aneurysm and no endoleaks.On (b)(6) 2020, ct imaging showed an increase of aneurysm diameter.No measurement given.In (b)(6) 2021, maximum aneurysm diameter increased to 7 cm.An endoleak was visible posteriomedial aspect of the iliac limb.It was decided that the patient was presenting with a type ii endoleak.In (b)(6) 2021, the patient was successfully treated with onyx embolic material.
 
Additional Manufacturer Narrative
D10: gore® excluder® aaa endoprosthesis stent graft contralateral leg plc231000 lot no.18579251 gore® excluder® aaa endoprosthesis stent graft contralateral leg plc161200 lot no.17460605 gore® excluder® aaa endoprosthesis stent graft contralateral leg plc161000 lot no.18001832 h3: evaluation is in progress w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release specifications.The imaging evaluation performed by a clinical imaging specialist showed the following: six timepoints available for evaluation: (b)(6) 2019-pre-implant cta: max diameter measures 64.4 mm x 65.4 mm.A distal left accessory renal, patent ima and lumbars are visible.(b)(6) 2019-arterial phase only: max diameter measures 66.4 mm x 67.4 mm.There are patent lumbar arteries present and a contrast-like density seen outside of the implanted device.Unable to confirm contrast without a non-contrast study for comparison.(b)(6) 2021-non-contrast, arterial and delay phases: max diameter measures 68.6 mm x 69.9.Contrast is present outside of the device on the arterial and delay phases.Possible patent ima and patent lumbar arteries are visible.(b)(6) 2021-procedural angiograms: multiple selective lumbar artery angiogram views available.There appears to be contrast outside of the implanted device upon injection of contrast.The ima and lumbar arteries have been embolized.(b)(6) 2021-arterial and delay phases: max diameter measures 69.6 mm x 74.3 mm.There is contrast visualized outside of the implanted device on the delay phase.The ima and lumbar arteries have been embolized.(b)(6) 2020-pet ct max diameter measures 73.7 mm x 71.2 mm.Ima and lumbars are embolized.Findings are consistent with the reported type ii endoleak.
 
Additional Manufacturer Narrative
A review of the manufacturing and sterilization records indicated the lot met pre-release specifications.The imaging evaluation performed showed the following: six timepoints available for evaluation: (b)(6) 2019-pre-implant cta: max diameter measures 64.4 mm x 65.4 mm.A distal left accessory renal, patent ima and lumbars are visible.Pages 4-5.(b)(6) 2019-arterial phase only: max diameter measures 66.4 mm x 67.4 mm.There are patent lumbar arteries present and a contrast-like density seen outside of the implanted device.Unable to confirm contrast without a non-contrast study for comparison.Pages 6-7 (b)(6) 2021-non-contrast, arterial and delay phases: max diameter measures 68.6 mm x 69.9.Contrast is present outside of the device on the arterial and delay phases.Possible patent ima and patent lumbar arteries are visible.Pages 8-10.(b)(6) 2021-procedural angiograms: multiple selective lumbar artery angiogram views available.There appears to be contrast outside of the implanted device upon injection of contrast.The ima and lumbar arteries have been embolized.Pages 11-14.(b)(6) 2021-arterial and delay phases: max diameter measures 69.6 mm x 74.3 mm.There is contrast visualized outside of the implanted device on the delay phase.The ima and lumbar arteries have been embolized.Pages 15-17.(b)(6) 2020-pet ct max diameter measures 73.7 mm x 71.2 mm.Ima and lumbars are embolized.Pages 18-19.Findings are consistent with the reported type ii endoleak.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include but are not limited to endoleak and device infection.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.Six weeks post operatively, the patient presented with skin lesions.Computed tomography (ct) imaging showed successful exclusion of the aortic aneurysm and no endoleaks.On (b)(6) 2020, ct imaging showed an increase of aneurysm diameter.No measurement given.In (b)(6) 2021, maximum aneurysm diameter increased to 7 cm.In (b)(6) 2021, an endoleak was visible at the posteriomedial aspect of the iliac limb arising from right l2, l3 and l4 lumbar arteries.An endoleak type ii was concluded.In (b)(6) 2021, the endoleak type ii was resolved with onyx embolic material during an endovascular reintervention.On (b)(6) 2021, the patient presented with weight loss, loss of appetite and abdominal pain.New fat stranding was present in the abdominal aorta and iliac arteries and para-aortic lymphadenopathy was noted.These findings have been reported to be consistent with acute aortitis.Furthermore, a persistent endoleak type ii arising from l4 lumbar arteries was noted.Blood cultures dated (b)(6) 2021, have been reported to be positive for staphylococcus capitis.Blood cultures dated (b)(6) 2021, have been reported to be positive for gram-positive cocci.The cause of the infection was reported to be unknown.In (b)(6) 2021, pet ct showed a diffuse fdg uptake within the walls of the aneurysmal sac, no fdg uptake in relation to the stent was noted.In (b)(6) 2021, it was decided to carry out long-term antibiotic suppression as the patient was not considered fit enough for explantation.
 
Additional Manufacturer Narrative
The investigation conclusion code 'd16' was added to the most recent follow-up medwatch in error.The corrected code, 'd12,' has been submitted with this medwatch.No other changes have been made.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
tom hormby
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18968132
Report Number3007284313-2024-03131
Device Sequence Number17716903
Product Code MIH
UDI-Device Identifier00733132618477
UDI-Public00733132618477
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date04/02/2022
Device Catalogue NumberRLT351414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/04/2024
08/21/2024
09/18/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date04/04/2024
08/22/2024
09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale